Alert archive / Washington / Gale Warnings in 2012
Gale Warning 59, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Sep 8, 2012, 7:04 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 7:04 PM PDT (02:04 UTC)
- Expired
- Sep 9, 2012, 2:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
536 WHUS76 KSEW 090204 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 704 PM PDT SAT SEP 8 2012 PZZ131-132-090900- /O.UPG.KSEW.SC.Y.1076.000000T0000Z-120909T1000Z/ /O.NEW.KSEW.GL.W.0059.120909T0204Z-120909T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 704 PM PDT SAT SEP 8 2012 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST WIND 25 TO 35 KNOTS EASING LATE. * SEAS...4 TO 6 FEET SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133>135-090900- /O.NEW.KSEW.SC.Y.1077.120909T0204Z-120909T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 704 PM PDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT SUNDAY. * WIND AND WAVES...SW WIND 15 TO 25 KNOTS INLAND WATERS. NORTHWEST WIND 15 TO 25 KNOTS ADMIRALTY INLET. WINDS EASING AFTER MIDNIGHT. WIND WAVES 2 TO 4 FEET SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
227 WHUS76 KSEW 090353 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 853 PM PDT SAT SEP 8 2012 PZZ131-132-090900- /O.CON.KSEW.GL.W.0059.000000T0000Z-120909T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 853 PM PDT SAT SEP 8 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WIND...WEST WIND 25 TO 35 KNOTS EASING LATE. * SEAS...4 TO 6 FEET SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133>135-090900- /O.CON.KSEW.SC.Y.1077.000000T0000Z-120909T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 853 PM PDT SAT SEP 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WIND AND WAVES...SW WIND 15 TO 25 KNOTS INLAND WATERS. NORTHWEST WIND 15 TO 25 KNOTS ADMIRALTY INLET. WINDS EASING AFTER MIDNIGHT. WIND WAVES 2 TO 4 FEET SUBSIDING AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Sep 8, 3:18 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 8, 3:18 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 318 PM PDT SAT SEP 8 2012 .SYNOPSIS...INCREASING ONSHORE FLOW TONIGHT WILL BRING LOW CLOUDS AND COOLER MARINE AIR INLAND...MAKING SUNDAY CLOUDY AND MUCH COOLER...WITH A CHANCE OF MORNING DRIZZLE. A COLD FRONT WILL BRING RAIN SUNDAY NIGHT WITH A CHANCE OF SHOWERS AND COOL TEMPERATURES ON MONDAY. ANOTHER STRONG UPPER LEVEL RIDGE WILL REBUILD OVER THE AREA AROUND MID NEXT WEEK FOR A RETURN TO SUNNY AND WARMER WEATHER. && .SHORT TERM...ONSHORE PRESSURE GRADIENTS ARE INCREASING RAPIDLY THIS AFTERNOON AND THE SURFACE THERMAL TROUGH HAS SHIFTED OVER E WA...SO THE MARINE PUSH IS UNDERWAY. STRATUS PENETRATED INLAND AS FAR AS SHELTON THIS MORNING AND HAS ONLY MANAGED TO BURN BACK ABOUT 15-20 MILES TOWARDS THE COAST. NAM BOUNDARY LAYER RH SEEMS TO HAVE A REASONABLE HANDLE ON THE ADVANCING STRATUS THIS EVENING SO IT LOOKS LIKE THE INTERIOR WILL BE MOSTLY COVERED IN LOW CLOUDS BY 2 AM. THE UPPER LEVEL TROUGH NEAR 43N/132W WILL BE EJECTING NE TONIGHT AND SUNDAY. GFS/NAM STILL INDICATE HIGH-BASED CONVECTION DEVELOPING ALONG THE CASCADE CREST AHEAD OF THE TROUGH THIS EVENING...SO A CHANCE OF THUNDERSTORMS HAS BEEN ADDED TO THE SHOWERS NEAR THE CASCADE CREST. AS THE UPPER LEVEL TROUGH CROSSES W WA 12Z-18Z SUNDAY MORNING WEAK LIFT FROM THE TROUGH COULD WRING OUT SOME SPOTTY DRIZZLE OR LIGHT RAIN FROM THE MOIST MARINE LAYER. DRIZZLE WAS ADDED TO ALL ZONES EVEN THOUGH MODEL QPF DOES NOT COVER EVERYWHERE AND POPS ARE ONLY 10-20 PERCENT. IT IS UNLIKELY THAT THE STRATUS WILL CLEAR SUNDAY AFTERNOON ALTHOUGH THERE WILL PROBABLY BE A FEW SUNBREAKS LATE IN THE DAY. MAX TEMPS WILL TOP OUT IN THE 60S...A GOOD 10-15 DEGREES COOLER THAN TODAY. IR SATELLITE IMAGERY SHOWS THE UPPER LEVEL TROUGH CURRENTLY NEAR 55N/150W HAS JUST ABOUT OVERRUN THE DOWNSTREAM COLD FRONT ALONG 50N/141W. MODELS ARE IN GOOD AGREEMENT BRINGING THIS CONSOLIDATED SYSTEM ACROSS W WA SUNDAY NIGHT...WITH THE FRONT REACHING THE CASCADES AROUND 12Z MONDAY MORNING. JUST ABOUT ALL OF W WA SHOULD RECEIVE MEASURABLE RAIN FROM THIS SYSTEM. HARD TO SAY WHETHER MEASURABLE RAIN WILL FALL AT SEA-TAC BEFORE OR AFTER 1 AM PDT...MIDNIGHT PST...WHICH WILL DETERMINE WHETHER OUR 2ND RANKED DRY STREAK ENDS AT 48 DAYS OR 49 DAYS. AFTER THE COLD FRONT CROSSES W WA EARLY MONDAY MORNING...THE TRAILING UPPER LEVEL TROUGH WILL SPEND THE DAY CROSSING THE AREA. LIFT FROM THE TROUGH IS ENOUGH TO KEEP A CHANCE OF SHOWERS IN THE FORECAST. IN ADDITION...CONTINUING ONSHORE FLOW WILL SET UP CONVERGENCE ZONE CONDITIONS OVER NORTH PUGET SOUND. COOL AIR WITH THE TROUGH WILL RESTRICT MAX TEMPS TO THE 60S ONCE AGAIN. TUESDAY WILL BE A TRANSITION DAY AS THE UPPER LEVEL TROUGH HEADS EAST AND AN UPPER LEVEL RIDGE OFFSHORE BEGINS TO APPROACH THE REGION. FLOW ALOFT WILL BE NW AND RESIDUAL COOL AIR FROM THE TROUGH WILL KEEP MAX TEMPS IN THE 60S TO LOWER 70S. MORNING LOWS MAY BE A LITTLE CHILLY...DROPPING DOWN INTO THE 40S. WITH DRYING ALOFT...TUESDAY AFTERNOON SHOULD EVENTUALLY BECOME MOSTLY SUNNY...AFTER THE MORNING LOW CLOUDS CLEAR. KAM .LONG TERM...BOTH THE GFS/ECMWF STILL BUILD A STRONG UPPER LEVEL RIDGE OVER THE REGION NEXT WEDNESDAY AND THURSDAY. THE RIDGE WEAKENS BY FRIDAY AND SATURDAY...MORE SO PER THE ECMWF. BOTH MODELS FORM ANOTHER THERMALLY INDUCED SURFACE TROUGH ALONG THE COAST WEDNESDAY AFTERNOON AND KEEP IT OVER W WA THROUGH AT LEAST THURSDAY...WHICH SHOULD LEAD TO ANOTHER SUNNY AND WARM SPELL. MAX TEMPS HAVE BEEN BOOSTED A LITTLE BUT ARE STILL A LITTLE COOLER THAT WHAT COULD DEVELOP IF MODERATE TO STRONG OFFSHORE FLOW REALLY DEVELOPS. COULD EASILY SEE ANOTHER ROUND OF 80S...ALTHOUGH MAXES ARE IN THE 70S TO LOWER 80S AT THIS POINT. LOWS MAY ALSO BE A LITTLE ON THE COOL SIDE. KAM && .AVIATION...AN UPPER LEVEL TROUGH WILL MOVE INLAND TONIGHT WITH LOW LEVEL ONSHORE FLOW INCREASING ACROSS WESTERN WASHINGTON. THE MARINE LAYER WILL PUSH INLAND AND DEEPEN OVERNIGHT. IFR TO MVFR CONDITIONS ARE EXPECTED...WITH LIGHT RAIN OR DRIZZLE POSSIBLE THROUGH SUN MORNING. A FEW HIGH-BASED SHOWERS MAY ALSO DEVELOP ALONG THE CASCADE CREST. SKIES WILL LIKELY REMAIN BKN-OVC THROUGH SUN AFTERNOON WITH BASES IN MVFR RANGE. 33 KSEA...SW WINDS TO 10KT WILL PERSIST TONIGHT WITH LOW LEVEL CLOUDS MOVING IN 06-09Z. IFR TO MVFR CONDITIONS EXPECTED THROUGH SUN MORNING/AFTERNOON. 33 && .MARINE...ONSHORE FLOW WILL INCREASE ACROSS WESTERN WA TONIGHT AS LOW PRES SHIFTS EAST OF THE CASCADES. MODELS SHOW A WESTERLY SURGE THROUGH THE STRAIT OF JUAN DE FUCA THIS EVENING - A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CENTRAL/EAST ZONES. ONSHORE FLOW WILL FURTHER INCREASE SUN NIGHT AS A COLD FRONT MOVES IN. ONSHORE FLOW WILL LIKELY PERSIST THROUGH MID WEEK AS HIGH PRES BUILDS OVER THE COASTAL WATERS. THE LOW LEVEL FLOW WILL FLIP BACK TO OFFSHORE ON THU AS AN INVERTED SURFACE TROUGH FORMS ALONG THE COAST. 33 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE FUCA. WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:04 PM PDT | Small Craft Advisory | SEW | 7 hr | |
| Sep 9, 9:04 AM PDT | Small Craft Advisory | SEW | 21 hr | |
| Sep 9, 4:29 PM PDT | Gale Warning | SEW | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.